Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 37, NWS Flagstaff, AZ

October 5, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 5, 2011, 3:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 6, 2011, 6:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 3:00 PM MST (22:00 UTC)
In effect from
Oct 6, 2011, 6:00 AM MST
Expired
Oct 6, 2011, 2:22 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WWUS75 KFGZ 052200
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST WED OCT 5 2011

AZZ012>014-040-060600-
/O.NEW.KFGZ.WI.Y.0037.111006T1300Z-111007T0400Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
300 PM MST WED OCT 5 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MST THURSDAY. 


* TIMING: WINDS WILL BEGIN TO INCREASE EARLY THURSDAY
  MORNING...BECOMING STRONG AND GUSTY THROUGH THE AFTERNOON...AND
  DIMINISHING EARLY THURSDAY EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: DRIVERS MAY EXPERIENCE AREAS OF BLOWING DUST WITH SOME
  REDUCTION IN VISIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
108 
WWUS75 KFGZ 060554
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1054 PM MST WED OCT 5 2011

AZZ012>014-040-061400-
/O.CON.KFGZ.WI.Y.0037.111006T1300Z-111007T0400Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
1054 PM MST WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MST THURSDAY.

* TIMING: EXPECT GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS
  TO 35 MPH OVERNIGHT...MAINLY ABOVE 5000 FEET. BY EARLY THURSDAY
  MORNING...EXPECT WINDS TO INCREASE FURTHER. WINDS WILL BECOME
  STRONG AT TIMES THROUGH THURSDAY AFTERNOON...DIMINISHING BY EARLY
  THURSDAY EVENING.

* WINDS: PEAKING AT 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH OUT OF
  THE SOUTHWEST.

* IMPACTS: DRIVERS MAY EXPERIENCE LOCALIZED AREAS OF BLOWING DUST
  WITH SOME REDUCTION IN VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
553 
WWUS75 KFGZ 061050
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
350 AM MST THU OCT 6 2011

AZZ004-006-007-011-015>017-039-062100-
/O.NEW.KFGZ.FZ.W.0001.111007T0600Z-111007T1600Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...WINDOW ROCK...
GANADO...FLAGSTAFF
350 AM MST THU OCT 6 2011

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
FRIDAY. 

* TIMING: MUCH COLDER AIR WILL MOVE ACROSS THE REGION TODAY...
  LEADING TO FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY
  MORNING MAINLY ABOVE 6500 FEET ELEVATION. ANOTHER HARD FREEZE
  IS LIKELY FRIDAY NIGHT INTO SATURDAY MORNING.

* TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM 25 TO 32 DEGREES
  AB0VE 6500 FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ012>014-040-062100-
/O.CON.KFGZ.WI.Y.0037.111006T1300Z-111007T0400Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
350 AM MST THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING: EXPECT WINDS TO INCREASE DURING THE MORNING HOURS AND
  WILL BECOME STRONG AT TIMES INTO THE AFTERNOON. WINDS WILL
  DIMINISH BY EARLY THIS EVENING.

* WINDS: PEAKING AT 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH OUT 
  OF THE SOUTHWEST. 

* IMPACTS: DRIVERS MAY EXPERIENCE LOCALIZED AREAS OF BLOWING 
  DUST WITH SOME REDUCTION IN VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
065 
WWUS75 KFGZ 061952
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1252 PM MST THU OCT 6 2011

AZZ004-006-007-011-015>017-039-070000-
/O.EXT.KFGZ.FZ.W.0001.111007T0400Z-111007T1600Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...WINDOW ROCK...
GANADO...FLAGSTAFF
1252 PM MST THU OCT 6 2011

...FREEZE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MST FRIDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MST FRIDAY. 

* TIMING: MUCH COLDER AIR WILL MOVE ACROSS THE REGION TODAY... 
  LEADING TO FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY 
  MORNING MAINLY ABOVE 6500 FEET ELEVATION. ANOTHER HARD FREEZE 
  IS LIKELY FRIDAY NIGHT INTO SATURDAY MORNING. 

* TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM 20 TO 32 
  DEGREES ABOVE 6500 FEET ELEVATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ012>014-040-070000-
/O.EXT.KFGZ.WI.Y.0037.000000T0000Z-111007T0000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
1252 PM MST THU OCT 6 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN
  DIMINISH BY EARLY THIS EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS: DRIVERS MAY EXPERIENCE LOCALIZED AREAS OF BLOWING 
  DUST WITH SOME REDUCTION IN VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
522 
WWUS75 KFGZ 062122
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
222 PM MST THU OCT 6 2011

AZZ012>014-040-062230-
/O.CAN.KFGZ.WI.Y.0037.000000T0000Z-111007T0000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
222 PM MST THU OCT 6 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEGUN TO DECREASE THIS AFTERNOON AND GUSTS WILL REMAIN
PREDOMINANTLY BELOW 40 MPH FOR THE REMAINDER OF THE DAY. EXPECT
BREEZY SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH
LATE THIS AFTERNOON DECREASING OVERNIGHT.

$$

AZZ004-006-007-011-015>017-039-071600-
/O.CON.KFGZ.FZ.W.0001.111007T0400Z-111007T1600Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...WINDOW ROCK...
GANADO...FLAGSTAFF
222 PM MST THU OCT 6 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MST FRIDAY. 

* TIMING: MUCH COLDER AIR HAS MOVED ACROSS THE REGION TODAY WHICH
  WILL LEAD TO FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY
  MORNING...MAINLY AT ELEVATIONS AROUND 6500 FEET AND ABOVE.
  ANOTHER HARD FREEZE IS LIKELY FRIDAY NIGHT INTO SATURDAY
  MORNING.

* TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM 20 TO 32 
  DEGREES ABOVE 6500 FEET ELEVATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:45 PM MST, 15 minutes earlier.

Area forecast discussion, Oct 5, 2:45 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST WED OCT 05 2011

.SYNOPSIS...A STRONG TROUGH OF LOW PRESSURE WILL APPROACH THE AREA
TONIGHT BRINGING WIDESPREAD RAIN WITH SOME HIGH ELEVATION SNOW...AS
WELL AS STRONG SOUTHWEST WINDS. COLD AND WET WEATHER CAN BE EXPECTED
THROUGH EARLY FRIDAY...THEN FAIR WEATHER WILL RETURN TO THE REGION
OVER THE WEEKEND.

&&

.DISCUSSION...FROM LATE TONIGHT THROUGH FRIDAY A STRONG UPPER-LEVEL
TROUGH AND SURFACE COLD FRONT WILL MOVE ACROSS THE SOUTHWEST AND
SIGNIFICANTLY IMPACT NRN AZ WEATHER.

WINDS WILL BECOME SOUTHWESTERLY AND STRONG ON THURSDAY. A WIND
ADVISORY HAS BEEN ISSUED FOR THE LITTLE COLORADO RIVER VALLEY AND
ADJACENT AREAS WHERE SOUTHWEST WINDS OF 40 TO 50 MPH ARE EXPECTED.
ELSEWHERE...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS
BUT MAY BECOME BRIEFLY STRONG AND GUSTY AS THE FRONT APPROACHES.

RAIN WILL BECOME WIDESPREAD WITH THE APPROACH OF THE TROUGH...AND
BECOME HEAVY WITH THE PASSAGE OF THE COLD FRONT. SNOW LEVELS WILL
START NEAR 9000 TO 10000 FEET LATE TONIGHT...FALLING TO 7000 FEET
OVER THE KAIBAB PLATEAU AND 9500 FEET OVER THE WHITE MTNS BY EARLY
THURSDAY MORNING. SNOW LEVELS WILL CONTINUE TO FALL DURING THE DAY
THURSDAY AND BOTTOM OUT AT 6500 IN THE NW TO 7500 FEET ACROSS THE
WHITE MTNS BY EARLY FRIDAY. THE HEAVIEST PCPN WILL BE ASSOCIATED WITH
THE COLD FRONT AND THIS SHOULD MOVE ACROSS NWRN AZ LATE THIS
EVENING...NORTH CENTRAL AZ BY THURSDAY MORNING...AND ACROSS ERN AZ
THURSDAY AFTERNOON. PCPN WILL DIMINISH QUICKLY WITH THE FRONTAL
PASSAGE BUT SOME SHOWERS WILL PERSIST INTO EARLY FRIDAY.

A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR THE KAIBAB
PLATEAU FOR ELEVATIONS ABOVE 7000 FEET.

SNOWFALL ACCUMULATION WILL BE LIMITED TO ELEVATIONS ABOVE 7000 FEET
OVER THE KAIBAB PLATEAU WHERE 3 TO 5 INCHES ARE EXPECTED. UP TO A FEW
INCHES OF SNOW ARE EXPECTED ABOVE 8000 OVER THE MOGOLLON RIM...WITH
LOCALLY HIGHER AMOUNTS ON THE HIGHEST PEAKS. ACROSS THE WHITE MTNS
SNOWFALL AMOUNTS WILL LIKELY BE LIMITED BY THE HIGHER SNOW LEVELS AND
LOWER PRECIPITATION AMOUNTS...WITH ONLY A FEW INCHES EXPECTED.

FOR LOWER ELEVATIONS...EXPECT ABOUT ONE HALF TO ONE INCH OF RAINFALL.
SOME FLOODING IS POSSIBLE ESPECIALLY ACROSS SOME OF THE RECENT BURN
AREAS.

IMPROVING CONDITIONS CAN BE EXPECTED BY LATE FRIDAY ALTHOUGH TEMPS
WILL REMAIN 10 TO 15 DEGREES BELOW NORMAL READINGS. A SLOW WARM UP IS
EXPECTED TO BEGIN ON SATURDAY WITH PARTLY CLOUDY SKIES ALONG WITH
BREEZY NORTHEAST WINDS.

A WARMING TREND IS LIKELY FOR NEXT WEEK WITH TEMPS RETURNING TO
SEASONABLE READINGS AND FAIR WEATHER.

&&

.AVIATION..FOR THE 00Z PACKAGE...UNTIL 03Z...EXPECT SCT TO LCL BKN
CLOUDS AT 2-4K FT AGL WITH A SLIGHT CHANCE OF A FEW LIGHT SHOWERS AS
WELL AS SW WINDS 15-25 KT WITH GUSTS 25-35 KT. AFTER 03Z...A STRONG
COLD FRONT WILL MOVE INTO NW AZ BRINGING A BAND OF PRECIPITATION
PRODUCING AREAS OF IFR CONDITIONS. THE FRONT WILL ENTER NW AZ AFTER
03Z AND REACH NEAR KSOW-KSJN BY 18Z THURS. SW WINDS 15-25G35KT WILL
CONTINUE OVERNIGHT...AND SNOW LEVELS WILL FALL TO 6500-7500 FEET
AFTER THE FRONT. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE
THROUGH THE AFTERNOON ACROSS NORTHERN AZ. SW WINDS WILL DIMINISH TO
SW 10-15KT WEST OF KFLG...AND CONTINUE 20-30KT EAST OF KFLG.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY FOR AZZ004 FOR ELEVATIONS ABOVE 7000 FEET
FROM MIDNIGHT TONIGHT THROUGH NOON THURSDAY.

WIND ADVISORY FOR AZZ012>014-040 FROM 6 AM UNTIL 9 PM MST.

&&

PUBLIC....................DB
AVIATION..................DJO

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Oct 5, 5:45 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
545 AM MST WED OCT 5 2011

AZZ004>018-037>040-060800-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
545 AM MST WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A SHORTWAVE RIDGE WILL PASS OVER THE REGION TODAY WITH DRIER
CONDITIONS AND ONLY A SLIGHT CHANCE FOR SHOWERS. A PRESSURE
GRADIENT WILL BEGIN TO STRENGTHEN LATER THIS AFTERNOON...SO THAT
SOUTHWEST WINDS WILL INCREASE AND BECOME BREEZY TO WINDY AT TIMES
WITH WIND GUSTS UP TO 40 MPH THIS AFTERNOON.

OVERNIGHT...THE NEXT SYSTEM IS FORECAST TO APPROACH THE REGION.
THIS SYSTEM IS COLDER AND MUCH DEEPER THAN ANY SYSTEM SEEN SO FAR
THIS SEASON. THIS SYSTEM IS FORECAST TO BRING STRONG WINDS
PRIMARILY EAST TO THE SAN FRANCISCO PEAKS AND KAIBAB PLATEAU
TONIGHT WITH POSSIBLE WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...A STRONG COLD FRONT WILL SWEEP ACROSS ARIZONA.
SOUTHWEST WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED ALONG AND A
HEAD OF THE FRONT...ESPECIALLY FOR AREAS FROM FLAGSTAFF EASTWARD.
A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA
ON THURSDAY.

THE FRONT IS FORECAST TO PUSH THROUGH NORTHWEST COCONINO COUNTY
EARLY THURSDAY MORNING AND THEN SPREAD INTO NAVAJO AND APACHE
COUNTIES BY EARLY AFTERNOON. THERE WILL BE ENOUGH INSTABILITY...
THAT ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT. MODERATE TO
HEAVY PRECIPITATION IS EXPECTED TO MOVE ACROSS THE REGION AS
STRONG LIFT FROM THE UPPER LEVEL CLOSED LOW MOVES INTO AREAS WEST
OF FLAGSTAFF EARLY THURSDAY MORNING...WITH THE HEAVIEST
PRECIPITATION ENHANCED ALONG THE FRONTAL ZONE.

SNOWFALL ACCUMULATION WILL LIKELY BE LIMITED TO ELEVATIONS ABOVE
8000 TO 8500 FEET WITH A FEW INCHES EXPECTED...WITH 6 TO 10 INCHES
POSSIBLE ABOVE 9000-9500 FEET...AND 8 TO 16 INCHES ABOVE 10500
FEET. FOR LOWER ELEVATIONS...EXPECT ABOUT ONE HALF TO ONE INCH OF
RAINFALL. SOME FLOODING IS POSSIBLE...ESPECIALLY ACROSS SOME OF
THE RECENT BURN AREAS. THE SCHULTZ FLOOD INDEX WILL GET A MODERATE
RATING FOR FLASH FLOODING OVERNIGHT INTO THURSDAY...AS THE
MODERATE TO HEAVY RAIN THREAT WILL BEGIN OVERNIGHT AND CONTINUE
THROUGH THURSDAY MORNING.

FRIDAY AND SATURDAY MORNINGS...A HARD FREEZE IS EXPECTED FOR MUCH OF THE
HIGH COUNTRY DURING THIS TIME PERIOD. A FREEZE WARNING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 5, 12:35 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1235 PM MST WED OCT 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      6 NE FLAGSTAFF          35.25N 111.54W
10/03/2011                   COCONINO           AZ   COUNTY OFFICIAL

            HEAVY RAIN FELL OVER MOST OF THE SCHULTZ BURN AREA.
            SEVERAL STREETS CLOSED DUE TO FLOODING. NO DAMAGE TO
            RESIDENTIAL STRUCTURES REPORTED. POWER OUTAGE IN FLOOD
            AFFECTED AREA.

&&

EVENT NUMBER FGZ1100268

DGV

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:47 PM MSTSpecial Weather StatementFGZ13 min
Oct 5, 3:01 PM MSTWinter Weather AdvisoryFGZCoconino15 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.